Alert archive / Hawaii / Flash Flood Warnings in 2011
Flash Flood Warning 27, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at May 8, 2011, 9:41 PM HST for Kauai County, Hawaii. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2011, 9:41 PM HST (07:41 UTC)
- Expired
- May 9, 2011, 9:12 AM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Kauai County, HI
The radar
The South Kauai radar (PHKI), 21 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 7.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
544
WGHW50 PHFO 090741
FFWHFO
HIC007-091030-
/O.NEW.PHFO.FF.W.0027.110509T0741Z-110509T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
941 PM HST SUN MAY 8 2011
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF KAUAI IN KAUAI COUNTY
* UNTIL 1230 AM HST
* AT 935 PM HST...RADAR SHOWED HEAVY RAIN OVER AND SOUTH OF KAUAI.
THE RAIN WAS MOVING TO THE NORTH AT A SLOW 5 MPH. THE RAIN COULD
CAUSE FLOODING ANYWHERE ON THE ISLAND.
* KAUAI CIVIL DEFENSE REPORTS THAT THE BRIDGE OVER THE HANALEI RIVER
REMAINS CLOSED TO TRAFFIC.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANA...WAILUA...KAPAA...KOKEE STATE PARK...ANAHOLA...KALALAU
VALLEY...MOLOAA...KILAUEA...HANALEI...NA PALI STATE PARK...
WAINIHA...HAENA AND PRINCEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS FLASH FLOOD WARNING REPLACES THE PRE-EXISTING WARNING THAT WAS
IN EFFECT FOR THE ISLAND OF KAUAI IN KAUAI COUNTY. THIS FLASH FLOOD
WARNING NOW INCLUDES THE ENTIRE ISLAND OF KAUAI.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1230 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2225 15966 2223 15930 2190 15931 2184 15951
2202 15985
$$
CRAIG11 follow-up statements
884
WGHW70 PHFO 090853
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
1053 PM HST SUN MAY 8 2011
HIC007-091030-
/O.CON.PHFO.FF.W.0027.000000T0000Z-110509T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAUAI COUNTY-
1053 PM HST SUN MAY 8 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF KAUAI IN
KAUAI COUNTY UNTIL 1230 AM HST...
THE HAHAULANI STREAM GAUGE REPORTS THAT THE WATER LEVEL HAS RAPIDLY
RISEN. THIS MEANS THAT FLOODING MAY BE OCCURING AT KILAUEA TOWN AND
NEARBY RESIDENCES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAENA...
WAINIHA...NA PALI STATE PARK...MOLOAA...KALALAU VALLEY...WAILUA...
PRINCEVILLE...KOKEE STATE PARK...KILAUEA...KAPAA...HANALEI AND
ANAHOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1230 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2225 15966 2223 15930 2190 15931 2184 15951
2202 15985
$$
CRAIG329
WGHW70 PHFO 090903
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
1103 PM HST SUN MAY 8 2011
HIC007-091030-
/O.CON.PHFO.FF.W.0027.000000T0000Z-110509T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAUAI COUNTY-
1103 PM HST SUN MAY 8 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF KAUAI IN
KAUAI COUNTY UNTIL 1230 AM HST...
THE HANALEI RIVER GAUGE SHOWS WATER LEVELS RAPIDLY RISING. THIS
MEANS THAT THERE IS A VERY HIGH LIKELIHOOD THAT MORE FLOODING WILL
OCCUR NEAR THE HANALEI BRIDGE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAENA...
WAINIHA...NA PALI STATE PARK...MOLOAA...KALALAU VALLEY...WAILUA...
PRINCEVILLE...KOKEE STATE PARK...KILAUEA...KAPAA...HANALEI AND
ANAHOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1230 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2225 15966 2223 15930 2190 15931 2184 15951
2202 15985
$$
CRAIG323
WGHW70 PHFO 090905
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
1105 PM HST SUN MAY 8 2011
HIC007-091030-
/O.CON.PHFO.FF.W.0027.000000T0000Z-110509T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAUAI COUNTY-
1105 PM HST SUN MAY 8 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF KAUAI IN
KAUAI COUNTY UNTIL 1230 AM HST...
THE HANALEI RIVER GAUGE SHOWS WATER LEVELS RAPIDLY RISING. THIS
MEANS THAT THERE IS A VERY HIGH LIKELIHOOD THAT MORE FLOODING WILL
OCCUR NEAR THE HANALEI BRIDGE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAENA...
WAINIHA...NA PALI STATE PARK...MOLOAA...KALALAU VALLEY...WAILUA...
PRINCEVILLE...KOKEE STATE PARK...KILAUEA...KAPAA...HANALEI AND
ANAHOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1230 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2225 15966 2223 15930 2190 15931 2184 15951
2202 15985
$$
CRAIG025
WGHW70 PHFO 090937
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
1137 PM HST SUN MAY 8 2011
HIC007-091030-
/O.CON.PHFO.FF.W.0027.000000T0000Z-110509T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAUAI COUNTY-
1137 PM HST SUN MAY 8 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF KAUAI IN
KAUAI COUNTY UNTIL 1230 AM HST...
THE GAUGE ON THE SOUTH FORK OF THE WAILUA RIVER INDICATES THAT THE
WATER LEVEL IS RISING RAPIDLY. THIS MEANS THAT FLOODING MAY BE
OCCURING IN THE INTERIOR SECTION OF EAST KAUAI.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAENA...
WAINIHA...NA PALI STATE PARK...MOLOAA...KALALAU VALLEY...WAILUA...
PRINCEVILLE...KOKEE STATE PARK...KILAUEA...KAPAA...HANALEI AND
ANAHOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 1230 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2225 15966 2223 15930 2190 15931 2184 15951
2202 15985
$$
CRAIG833
WGHW50 PHFO 091026
FFWHFO
HIC007-091330-
/O.EXT.PHFO.FF.W.0027.000000T0000Z-110509T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
1226 AM HST MON MAY 9 2011
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE ISLAND OF KAUAI IN KAUAI COUNTY
* UNTIL 330 AM HST
* AT 1220 AM HST...RADAR SHOWED HEAVY RAIN CONTINUING TO MOVE SLOWLY
TO THE NORTH ACROSS KAUAI. FLOODING THEREFORE REMAINS POSSIBLE FOR
THE ENTIRE ISLAND.
* THE HANALEI RIVER GAUGE CONTINUES TO REPORT A VERY HIGH WATER
LEVEL. THE BRIDGE CROSSING THE HANALEI RIVER WILL THEREFORE REMAIN
CLOSED.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAENA...WAINIHA...NA PALI STATE PARK...MOLOAA...KALALAU VALLEY...
WAILUA...PRINCEVILLE...KOKEE STATE PARK...KILAUEA...KAPAA...HANALEI
AND ANAHOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 330 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2225 15966 2223 15930 2190 15931 2184 15951
2202 15985
$$
CRAIG290
WGHW70 PHFO 091204
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
204 AM HST MON MAY 9 2011
HIC007-091330-
/O.CON.PHFO.FF.W.0027.000000T0000Z-110509T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAUAI COUNTY-
204 AM HST MON MAY 9 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF KAUAI IN
KAUAI COUNTY UNTIL 330 AM HST...
WEATHER RADAR CONTINUES TO SHOW MODERATE LOCALLY HEAVY RAIN OVER AND
SOUTH OF KAUAI. THE RAIN IS MOVING SLOWLY TO THE NORTH. THE STREAM
GAUGE ON THE HANALEI RIVER REPORTS THAT THE WATER LEVEL IS SLOWLY
LOWERING BUT IS STILL HIGH ENOUGH TO KEEP THE HANALEI BRIDGE CLOSED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAENA...
WAINIHA...NA PALI STATE PARK...MOLOAA...KALALAU VALLEY...WAILUA...
PRINCEVILLE...KOKEE STATE PARK...KILAUEA...KAPAA...HANALEI AND
ANAHOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 330 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2225 15966 2223 15930 2190 15931 2184 15951
2202 15985
$$
CRAIG177
WGHW50 PHFO 091326
FFWHFO
HIC007-091630-
/O.EXT.PHFO.FF.W.0027.000000T0000Z-110509T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
326 AM HST MON MAY 9 2011
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE ISLAND OF KAUAI IN KAUAI COUNTY
* UNTIL 630 AM HST
* AT 320 AM HST...RADAR SHOWED MODERATE TO HEAVY RAIN OVER AND SOUTH
OF KAUAI. THE RAIN...WHICH WAS MOVING SLOWLY TO THE NORTH...WILL
CONTINUE TO POSE A THREAT OF FLOODING.
* THE BRIDGE OVER THE HANALEI RIVER REMAINS CLOSED.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAENA...WAINIHA...NA PALI STATE PARK...MOLOAA...KALALAU VALLEY...
WAILUA...PRINCEVILLE...KOKEE STATE PARK...KILAUEA...KAPAA...HANALEI
AND ANAHOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 630 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2225 15966 2223 15930 2190 15931 2184 15951
2202 15985
$$
CRAIG705
WGHW70 PHFO 091507
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
507 AM HST MON MAY 9 2011
HIC007-091630-
/O.CON.PHFO.FF.W.0027.000000T0000Z-110509T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAUAI COUNTY-
507 AM HST MON MAY 9 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF KAUAI IN
KAUAI COUNTY UNTIL 630 AM HST...
THE HEAVY RAIN HAS DIMINISHED. THE HANALEI RIVER CONTINUES TO RUN
HIGH HOWEVER...AND THE BRIDGE ACROSS THE RIVER REMAINS CLOSED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAENA...
WAINIHA...NA PALI STATE PARK...MOLOAA...KALALAU VALLEY...WAILUA...
PRINCEVILLE...KOKEE STATE PARK...KILAUEA...KAPAA...HANALEI AND
ANAHOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 630 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2225 15966 2223 15930 2190 15931 2184 15951
2202 15985
$$
CRAIG281
WGHW50 PHFO 091618
FFWHFO
HIC007-091930-
/O.EXT.PHFO.FF.W.0027.000000T0000Z-110509T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
618 AM HST MON MAY 9 2011
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
THE ISLAND OF KAUAI IN KAUAI COUNTY
* UNTIL 930 AM HST
* AT 613 AM HST...A GAGE ON THE HANALEI RIVER IS STILL RUNNING
HIGH...AND THE HANALEI RIVER BRIDGE REMAINS CLOSED.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAENA...WAINIHA...NA PALI STATE PARK...MOLOAA...KALALAU VALLEY...
WAILUA...PRINCEVILLE...KOKEE STATE PARK...KILAUEA...KAPAA...HANALEI
AND ANAHOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 930 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2225 15966 2223 15930 2190 15931 2184 15951
2202 15985
$$
HARRISON648
WGHW70 PHFO 091802
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
802 AM HST MON MAY 9 2011
HIC007-091930-
/O.CON.PHFO.FF.W.0027.000000T0000Z-110509T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAUAI COUNTY-
802 AM HST MON MAY 9 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF KAUAI IN
KAUAI COUNTY UNTIL 930 AM HST...
ALTHOUGH HEAVY RAINS HAVE ENDED...THE STREAM GAGE AT THE HANALEI
RIVER REMAINS ELEVATED...AND THE HANALEI RIVER BRIDGE REMAINS
CLOSED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAENA...
WAINIHA...NA PALI STATE PARK...MOLOAA...KALALAU VALLEY...WAILUA...
PRINCEVILLE...KOKEE STATE PARK...KILAUEA...KAPAA...HANALEI AND
ANAHOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
&&
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 930 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2225 15966 2223 15930 2190 15931 2184 15951
2202 15985
$$
HARRISON033
WGHW70 PHFO 091912
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
912 AM HST MON MAY 9 2011
HIC007-091919-
/O.CAN.PHFO.FF.W.0027.000000T0000Z-110509T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KAUAI COUNTY-
912 AM HST MON MAY 9 2011
...THE FLASH FLOOD WARNING IS CANCELLED FOR THE ISLAND OF KAUAI
COUNTY...
HEAVY RAINS HAVE ENDED AND STREAM GAGES ARE SLOWLY LOWERING.
HOWEVER...THE HANALEI RIVER BRIDGE REMAINS CLOSED.
A FLASH FLOOD WATCH FOR
NIIHAU...KAUAI...OAHU...MOLOKAI...MAUI...LANAI AND KAHOOLAWE REMAINS
IN EFFECT UNTIL 6 PM TUESDAY.
LAT...LON 2225 15966 2223 15930 2190 15931 2184 15951
2202 15985
$$
HARRISONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at May 8, 8:30 PM HST, 1 hour 11 minutes earlier.
Area forecast discussion, May 8, 8:30 PM HST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SUN MAY 8 2011 .SYNOPSIS... UNSETTLED WEATHER WITH LOCALLY HEAVY RAINS AND THE THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY. THE WET WEATHER IS DUE TO AN UPPER LEVEL LOW NEAR THE STATE. SOUTHEAST WINDS WILL PREVAIL THROUGH MIDWEEK...WITH THE POSSIBILITY OF A RETURN TO TRADE WINDS TOWARDS THE END OF THE WORK WEEK. && .DISCUSSION... CHANGES TO THE FORECAST ARE UNLIKELY FOR NOW. COLD AIR ALOFT ASSOCIATED WITH AN UPPER LEVEL LOW OVER THE STATE COMBINED WITH ABUNDANT MOISTURE AT LOWER LEVELS WILL MAKE FOR WET WEATHER AND THE POTENTIAL OF FLOODING THROUGH MONDAY...AND MAYBE TUESDAY. THE AFTERNOON BALLOON SOUNDINGS OVER LIHUE AND HILO SHOWED 500 MB TEMPERATURES AROUND -10 C...WHICH IS ABOUT ONE STANDARD DEVIATION COLDER THAN NORMAL. COLDER THAN NORMAL TEMPERATURES ALOFT OFTEN... AS IS THE CASE NOW...DESTABILIZES THE AIRMASS. THE SOUNDINGS ALSO MEASURED VERY HIGH PRECIPITABLE WATER VALUES...WITH LIHUE COMING IN AT 1.71 INCHES AND HILO AT 1.53 INCHES. THAT/S A LOT OF WATER. A LOW LEVEL TROUGH FORMING WEST OF THE ISLANDS AND WEST OF THE UPPER LEVEL LOW HAS TURNED THE LOW LEVEL WINDS TO OUT OF THE SOUTH AND SOUTHEAST...TAPPING MOISTURE FROM THE ITCZ TO THE SOUTH. AS SHOWN BY PRECIPITABLE WATER SATELLITE IMAGERY...THE TROUGH IS FOCUSING THE MOISTURE OVER KAUAI AND TO A LESSER EXTENT THE REST OF THE STATE. NO CHANGE IN THIS PATTERN IS EXPECTED THROUGH THE NIGHT. THE LOW ALOFT WILL LIFT SLOWLY TO THE NORTH ALL THE WHILE DRAWING EXCESSIVE MOISTURE FROM THE SOUTH. THE LOW IS EXPECTED TO GET PICKED UP BY A MID-LATITUDE TROUGH AND MOVED TO THE EAST. THE MOISTURE PLUME SOUTH OF THE LOW SHOULD THEN BE DRAGGED TO THE EAST OVER MAUI COUNTY OVER THE NEXT COUPLE OF DAYS. THE FLASH FLOOD WATCH FOR THE SMALLER ISLANDS TAKES INTO ACCOUNT THE PRESENT HEAVY RAINS OVER KAUAI AND OCCASIONALLY OVER OAHU...AND THE POTENTIAL OF HEAVY RAINS OVER MAUI COUNTY LATER ON. THE HEAVY RAINS OVER THE BIG ISLAND HAVE BEEN LOCALIZED AND DICTATED BY DAYTIME HEATING. SEEING AS WE ARE HEADED TOWARD COOLER OVERNIGHT TEMPERATURES...LOCALLY HEAVY RAINS IS NOT ANTICIPATED OVER THE NEXT 12 HOURS OR SO. TEMPERATURES ON THE BIG ISLAND SUMMITS ARE BELOW FREEZING. WITH THE POSSIBILITY OF MOUNTAIN TOP LEVEL CLOUDS MOVING OVER THE BIG ISLAND...ANY PRECIPITATION WILL BE IN THE FORM OF SNOW. HENCE THE WINTER WEATHER ADVISORY FOR TONIGHT. HEADING INTO THE SECOND HALF OF THE WEEK...MODELS AGREE ON A RETURN OF THE TRADE WINDS. THERE IS SOME DISAGREEMENT ON THE STRENGTH OF THE TRADES...SO WILL REFINE THE FORECASTS LATER ON. AT THIS POINT IN TIME...IT WOULD BE FAIR TO SAY THAT THE SECOND HALF OF THE WEEK WILL PROBABLY BE DRIER THAN THE FIRST HALF. && .MARINE... A POLAR ORBITING SATELLITE THAT REMOTELY MEASURES THE ROUGHNESS OF THE OCEAN THEN SENDS THAT DATA DOWN TO EARTH WHERE SURFACE WINDS ARE CALCULATED...SHOWED ELEVATED WINDS OVER PORTIONS OF THE COASTAL WATERS AROUND MAUI COUNTY AND THE BIG ISLAND. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT TO TAKE INTO ACCOUNT THESE WINDS. THE SOUTH SWELL THAT ARRIVED SUNDAY WILL PERSIST THROUGH TUESDAY. THE SMALL NORTHWEST SWELL THAT ALSO ARRIVED SUNDAY WILL DECLINE MONDAY. && .AVIATION... WIDESPREAD CLOUDS AND RAIN WILL BRING MVFR CONDITIONS AND MOUNTAIN OBSCURATION TO ALL ISLANDS. THE UNSTABLE AIRMASS WILL CONTINUE TO ALLOW ISOLATED TSRA TO DEVELOP...WITH CB TOPS TO 35 THOUSAND FEET. AN AIRMET IS POSTED FOR ICING DUE TO THE DEEP MOISTURE LAYER. THERE IS ALSO AN AIRMET FOR UPPER LEVEL TURBULENCE NEAR THE BIG ISLAND. && .HYDROLOGY... THE THREAT OF HEAVY RAIN WILL CONTINUE FOR ANOTHER COUPLE OF DAYS. WITH UNSTABLE AIR OVERHEAD...MOST OF THE RAIN IS DEVELOPING OVERHEAD...AS OPPOSED TO HEAVY RAIN EVENTS WHERE A DEFINED FEATURE IS TRAVERSING THE ISLANDS. THE THREAT OF FLOODING WILL CONTINUE NOT ONLY IN AREAS WHERE IT IS RAINING...BUT ALSO DOWNSTREAM. SEVERAL STREAM GAGES HAVE ALREADY REPORTED RAPIDLY RISING WATER DUE TO RAIN UPSTREAM OVER THE MOUNTAINS. FOR THOSE AREAS THAT HAVE ALREADY RECEIVED RAIN...THE GROUND IS SATURATED AND ANY FUTURE RAIN WILL LEAD TO THE POSSIBILITY OF FLASH FLOODING. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH 6 PM HST MONDAY FOR NIIHAU KAUAI OAHU MOLOKAI LANAI AND MAUI. WINTER WEATHER ADVISORY UNTIL 6 AM HST MONDAY FOR THE BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 AM HST MONDAY FOR MAUI COUNTY WINDWARD WATERS...BIG ISLAND WINDWARD WATERS...MAALAEA BAY...PAILOLO AND ALENUIHAHA CHANNELS AND WATERS SOUTH OF THE BIG ISLAND. &&
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:51 PM HST | Areal Flood Advisory | HFO | Hawaii | 92 min |
| May 9, 6:13 AM HST | Special Marine Warning | HFO | 2 hr | |
| May 9, 6:30 AM HST | Special Marine Warning | HFO | 67 min | |
| May 9, 7:36 AM HST | Special Marine Warning | HFO | 114 min | |
| May 9, 7:46 AM HST | Special Marine Warning | HFO | 73 min | |
| May 9, 10:08 AM HST | Special Marine Warning | HFO | 112 min | |
| May 9, 11:04 AM HST | Special Marine Warning | HFO | 116 min | |
| May 9, 11:50 AM HST | Special Marine Warning | HFO | 96 min |
Nearby
Flash Flood Warnings in Hawaii, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.